alexa Over the Counter Drugs and Long QT Syndrome: Near Letha
ISSN: 2329-6607

Cardiovascular Pharmacology: Open Access
Open Access

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations

700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Case Report

Over the Counter Drugs and Long QT Syndrome: Near Lethal Syncope after Cold Relief by Phenylephrine

Giuseppe Di Stolfo*, Sandra Mastroianno, Mauro Pellegrino Salvatori, Raimondo Massaro, Nicola Cianfrone, Aldo Russo, Domenico, Rosario Potenza and Raffaele Fanelli

Cardiovascular Department, “Casa Sollievo della Sofferenza” Hospital, San Giovanni Rotondo, Italy

*Corresponding Author:
Giuseppe Di Stolfo
Cardiovascular Department
IRCCS “Casa Sollievo della Sofferenza”
71013 San Giovanni Rotondo, Italy
Tel: +393471153419
Fax: +390882835463
E-mail: [email protected]

Received Date: May 11, 2016; Accepted Date: June 04, 2016; Published Date: June 07, 2016

Citation: Di Stolfo G, Mastroianno S, Salvatori MP, Massaro R, Cianfrone N, et al, (2016) Over the Counter Drugs and Long QT Syndrome: Near Lethal Syncope after Cold Relief by henylephrine. Cardiovasc Pharm Open Access 5:184. doi:10.4172/2329-6607.1000184

Copyright: © 2016 Di Stolfo G, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

 

Abstract

Introduction: Purpose of this manuscript is a careful reconsideration concerning advantage and risk of selfmedication by Over the Counter (OTC) drugs, in relationship to QTc prolongation, unrevealing concealed QT syndrome and Sudden Arrhythmia Deaths Syndrome (SADS). Case presentation: A 64-year old lady was carried to the Emergency Department after traumatic syncope. The patient was found at home with a bruised occipital wound and retrograde amnesia; in the previous two day she had a common cold and bought an OTC (Over the Counter) formulation composed by paracetamol, ascorbic acid and phenylephrine cloridrate. ECG showed ventricular repolarization abnormality compatible with induced long QT syndrome. In the subsequent days, as phenylephrine was withdrawn, we observed a constant reduction of QT, yet still a long QTc. On the basis of clear syncope and Long QT syndrome unrevealed by phenylephrine treatment, ICD was implanted. Conclusion: Widespread self-medication for cold relief is usually perceived as safe treatment by general population; nevertheless, in some OTC, patient could encounter medicament belonging to specific “drug to avoid list” for SADS, leading to harmful impact on prognosis.

Share This Page

Additional Info

Loading
Loading Please wait..
 
Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords